Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 2, 2008, 7:44 AM MDT for 11 counties in New Mexico. It took effect at Apr 2, 2008, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2008, 7:44 AM MDT (13:44 UTC)
- In effect from
- Apr 2, 2008, 1:00 PM MDT
- Expired
- Apr 2, 2008, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 27 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2534 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 021344 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 744 AM MDT WED APR 2 2008 ...RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR PORTIONS OF THE NORTHWEST HIGHLANDS...WEST CENTRAL HIGHLANDS...MIDDLE RIO GRANDE VALLEY...SANDIA-MANZANO AND GALLINAS MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... ...FIRE WEATHER WATCH LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR PORTIONS OF THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .STRONG SOUTHWEST WINDS WILL BLOW AT SPEEDS FROM 20 TO 35 MPH WITH GUSTS FROM 40 TO 45 MPH THIS AFTERNOON AND EARLY EVENING. CRITICALLY LOW HUMIDITIES WILL ALSO DEVELOP...RESULTING IN SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. THE POTENTIAL EXISTS FOR SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO THE AREA EAST OF THE CENTRAL MOUNTAINS...AND ALSO TO PORTIONS OF THE NORTHEAST PLAINS FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. THURSDAYS WINDS MAY GUST UP TO 50 MPH OUT OF THE WEST AND WEST NORTHWEST. NMZ104-107-108-030300- /O.UPG.KABQ.FW.A.0022.080402T1800Z-080403T0300Z/ /O.NEW.KABQ.FW.W.0025.080402T1900Z-080403T0300Z/ /O.NEW.KABQ.FW.A.0023.080403T1600Z-080404T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 744 AM MDT WED APR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK AND WEST OF A LINE FROM CLAYTON TO LOGAN TO PORTALES... ...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING BELOW SIGNIFICANT SNOW PACK AND SOUTH OF UNION COUNTY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ103-105-106-109-030300- /O.UPG.KABQ.FW.A.0022.080402T1800Z-080403T0300Z/ /O.NEW.KABQ.FW.W.0025.080402T1900Z-080403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 744 AM MDT WED APR 2 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING BELOW SIGNIFICANT SNOW PACK... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 44
1 follow-up statement
000 WWUS85 KABQ 030255 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT WED APR 2 2008 ...FIRE WEATHER WATCH LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING FOR PORTIONS OF THE SANDIA-MANZANO AND GALLINAS MOUNTAINS...NORTHEAST PLAINS AND EAST CENTRAL PLAINS FOR STRONG WINDS AND LOW HUMIDITIES... .THE POTENTIAL EXISTS FOR SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS TO RETURN TO THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN...AND ALSO TO PORTIONS OF THE NORTHEAST PLAINS FROM LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. THURSDAYS WINDS MAY GUST UP TO 50 MPH OUT OF THE WEST AND WEST NORTHWEST. NMZ104-107-108-031400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-080403T0300Z/ /O.CON.KABQ.FW.A.0023.080403T1600Z-080404T0200Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 855 PM MDT WED APR 2 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ NMZ103-105-106-109-030400- /O.EXP.KABQ.FW.W.0025.000000T0000Z-080403T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 855 PM MDT WED APR 2 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 2, 3:00 AM MDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 2, 3:00 AM MDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT WED APR 2 2008 .DISCUSSION... HIGH CLOUDS POURING OVER THE STATE EARLY THIS AM...HELPING TO PREVENT LOW CLOUDS OVER THE EASTERN PLAINS. DEWPOINTS NOT RISING THAT QUICKLY AS WELL IN THE EAST...WITH JUICY AIR STILL A LONG WAY OFF IN SOUTHERN TX. WILL DROP ALL MENTION OF ISOLATED CONVECTION IN THE FAR EAST TODAY. WINDS NOW ADVERTISED TO BE A BIT LESS...AND MOSTLY UNDER ADVISORY LEVEL. CLINES CORNERS AND LAS VEGAS MAY REACH CRITERIA...BUT LIMITED AREA PRECLUDES THE NEED FOR AN ADVISORY AT THIS TIME. WE WILL GO AHEAD THOUGH WITH A RED FLAG WARNING FOR ALL BUT THE NORTHWEST. OVERALL PARTLY CLOUDY AND SEASONABLY MILD TODAY WITH BREEZY TO WINDY CONDITIONS. DRY TONIGHT WITH GUSTY BREEZES REMAINING OVER THE CENTRAL MOUNTAINS ONTO THE EASTERN PLAINS. AN ISOLATED RAIN OR HIGHER ELEVATION SNOW SHOWER MAY MOVE INTO THE NORTHWEST TONIGHT AHEAD OF AN APPROACHING SHORT WAVE TROUGH. THIS SYSTEM SHOWS UP NICELY NOW OFF THE CA COAST BUT IT WILL WEAKEN ON ITS TRIP ACROSS THE GREAT BASIN TONIGHT AND OVER NM THURSDAY. ANOTHER SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP SE AND FOLLOW QUICKLY ON THE HEELS OF THE FIRST SYSTEM...CROSSING NM THURSDAY NIGHT. WINDS LIKELY TO BE A BIT STRONGER THURSDAY OVER THE EAST CENTRAL PLAINS AND SOUTH CENTRAL MOUNTAINS...WITH A POSSIBLE ADVISORY NEEDED. A FIRE WEATHER WATCH WILL BE ISSUED FOR THURSDAY OVER PORTIONS OF THE EAST. ISOLATED TO SCATTERED SHOWERS AND HIGHER ELEVATION SNOW SHOWERS ARE FORECAST FOR THURSDAY AND THURSDAY NIGHT FAVORING THE AREA FROM INTERSTATE 40 ON NORTH. A BACK DOOR COLD FRONT IS STILL ON TRACK TO ADVANCE SOUTH OVER THE NORTHEAST LATE THURSDAY AND THE REMAINDER OF THE EASTERN PLAINS THURSDAY NIGHT. THIS SYSTEM WILL HAVE SOME LOW LEVEL...UPSLOPE FLOW MOISTURE TO WORK WITH WHICH WILL AID IN PRECIPITATION OVER THE NORTHEAST. LINGERING RAIN AND SNOW SHOWERS ARE FORECAST FRIDAY MORNING OVER THE NORTHEAST THEN DRY WEATHER FOR THE REST OF FRIDAY THROUGH THE WEEKEND. HOWEVER THE GFS HAS GIVEN UP ON BUILDING MUCH OF A RIDGE OVER THE SOUTHWEST THIS WEEKEND. IN FACT...ANOTHER BACK DOOR FRONT WILL MOVE SOUTH ACROSS THE EASTERN PLAINS SATURDAY NIGHT INTO SUNDAY AS A WEAK DISTURBANCE PASSES TO THE NORTH. A SERIES OF SHORT WAVE TROUGHS WILL IMPACT THE STATE EARLY AND MID PORTIONS OF NEXT WEEK...BRINGING WIND AREA WIDE AND POSSIBLY SOME PRECIPITATION TO PRIMARILY THE NORTH. CHJ && .AVIATION... PATCHY LOW CLOUDS AND FOG COULD IMPACT AIRPORTS IN ROOSEVELT AND CURRY COUNTY EARLY THIS MORNING...BUT CONFIDENCE IS LOW DUE TO ABUNDANT HIGH CLOUDS. WINDS COULD BE A BIT TRICKY IN TAFS TODAY. POLAR JET IS NOW PROGGED TO ARRIVE A LITTLE SLOWER THAN PREVIOUSLY EXPECTED AND CLOUDS COULD INHIBIT MIXING. STRONGER WIND GUSTS MAY ARRIVE LATER THAN FORECASTED IN TAFS AND MAY BE MORE INTERMITTENT. CANNOT RULE OUT AN ISOLATED THUNDERSTORM NEAR THE TEXAS BORDER THIS AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 69 39 59 31 / 0 10 20 20 GALLUP.......................... 67 32 56 23 / 0 10 20 20 GRANTS.......................... 68 32 58 23 / 0 5 10 10 GLENWOOD........................ 76 38 70 30 / 0 5 5 5 CHAMA........................... 60 25 55 21 / 0 20 30 30 LOS ALAMOS...................... 63 34 57 26 / 0 5 10 20 RED RIVER....................... 53 27 48 18 / 0 10 20 30 TAOS............................ 61 31 55 24 / 0 5 20 30 SANTA FE........................ 65 40 58 27 / 0 5 10 20 SANTA FE AIRPORT................ 68 36 60 30 / 0 5 10 20 ESPANOLA........................ 70 33 64 27 / 0 5 10 20 ALBUQUERQUE HEIGHTS............. 71 44 64 39 / 0 5 5 10 ALBUQUERQUE VALLEY.............. 74 39 68 32 / 0 5 5 10 ALBUQUERQUE FOOTHILLS........... 71 39 66 34 / 0 5 5 10 ALBUQUERQUE WEST MESA........... 76 41 70 36 / 0 5 5 10 SOCORRO......................... 77 41 73 36 / 0 5 5 5 SANDIA PARK/CEDAR CREST......... 66 34 58 30 / 0 5 10 10 MORIARTY/ESTANCIA............... 70 35 63 28 / 0 5 5 10 CARRIZOZO....................... 74 42 75 36 / 0 5 5 0 RUIDOSO......................... 67 41 66 33 / 0 5 5 5 RATON........................... 66 33 56 25 / 0 5 20 30 LAS VEGAS....................... 66 37 57 26 / 0 5 10 20 ROY............................. 63 38 58 30 / 0 5 10 30 CLAYTON......................... 66 40 59 31 / 5 5 20 30 SANTA ROSA...................... 76 42 70 34 / 0 5 5 5 TUCUMCARI....................... 73 45 68 37 / 5 5 10 20 FORT SUMNER..................... 74 44 72 37 / 0 5 5 5 CLOVIS.......................... 72 46 72 38 / 5 5 5 10 PORTALES........................ 72 47 74 38 / 5 5 5 5 ROSWELL......................... 76 48 80 43 / 0 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103>109. FIRE WEATHER WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ104-107-108. && 40/44
Hazardous weather outlook, Apr 2, 6:01 AM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 601 AM MDT WED APR 2 2008 NMZ001>021-026-031200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 601 AM MDT WED APR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING FOR MUCH OF SOUTHERN AND EASTERN NEW MEXICO WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO THURSDAY AFTERNOON...SATURDAY AFTERNOON AND EARLY NEXT WEEK. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:44 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.